New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 9/1/2008 2:44 PM (GMT -7)   
Does any caretakers out there notice more confusion in the elderly person you are caring for when he/she is taking antibiotics? My mom talks jibberish in her native language which I don't understand whenever she needs to be on it and was so confused yesterday that she was trying to put on her PJ shorts over head thinking they were meant to be worn on top and trashed her underwear. Trust me it was not a pretty sight to see.
 
Also, speaking of confusion does anyone out there think taking Namenda makes a dementia person worse off? My mom is on 10mg currently and I wonder if I would make it worse if I gradually stopped her altogether to notice a difference. Sometimes I wonder if that's what's causing her decline. Any feedback is welcomed. Thank you.

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 9/2/2008 1:51 PM (GMT -7)   
Hi Bella,

I'm not overly familiar with all the ins and outs of the meds. But my dad took Namanda and did ok on it for a long while. We did, at one point, try going off it . . . because of a decline. We never know just how bad off they would have been w/o the meds. But sometines it does justify talking to the doctor to discuss the possibility of tapering off to see how she does.

Antibiotics . . . it could be the infection OR the meds causing the confusion. Who knows. I hope some of the others who might know more about the meds will see your question.

I hope your mom is having some good days too.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 9/2/2008 5:03 PM (GMT -7)   
Namenda is not for everyone.I was on it for 2 months & I didn't know what was going on & was drooling.I threw it away then called my Neuro & told him what happened.He agreed with me..........
SnowyLynne


Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 9/3/2008 8:37 PM (GMT -7)   
Hi,

It's hard to tell with my mom. She seems confused with or without it. Her doctor thinks she would be worse off if I took her off but I don't know what she's basing that on since she only sees her for 10 minutes every 2 months.
Some days my mom is quite alert and I get very hopeful that a miracle is on its way and then she will say something out in left field and then I'm back to reality. She recognized Hilary Clinton during the convention last week but 30 minutes later every person she saw on tv was Clinton to her. It's like a thought stays in her brain for a very long time.

pr glo
Regular Member


Date Joined May 2008
Total Posts : 78
   Posted 9/11/2008 1:31 PM (GMT -7)   

I feel you on the Namenda Meds My Aunt also takes Namenda 10mg and I think she has gotten worse with her Alzheimers I also thought with her taking her meds the right way every day that she would not get worse sooo fast atleast she should be staying the same since she will never get better.   I wonder how we could check more into this because I question Namenda all the time./

PR Glo


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 9/11/2008 9:44 PM (GMT -7)   
If you see it's not helping ask the Dr to take her off it,if he/she refuses you do it......
SnowyLynne


Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 9/13/2008 6:48 PM (GMT -7)   
Hi,
 
I've always taken my mom off of medications if I felt she was not getting better from it. I don't think her doctor or any doctor could force someone to stay on a drug if it isn't working out. I've taken my mom off of Namenda many times in the past 2 years but each time I do it she does something that makes me think that she may need it after all. This time she was off of it for 2 days and then one morning after she did #2 in the bathroom I gave her a moist wipe and told her to wipe herself. She kept saying ok ok but got up from the toilet and wiped the walls with it instead. I got scared and put her back on her 10mg dose.
 
But get this... her mind is getting worse still. Yesterday when I dropped her off at the senior daycare center, a man about her age who works there assisted her inside. The moment my mom saw him she laughed and asked him "where you were last night? You got home late"  She has zero comprehension of anything I say to her. Today when I told her I was going to pick up some takeout for lunch she got up from her chair and took down the clock. I asked her what she was doing and she said she was getting the menu for me. 
 
I used to make her recite the alphabet to me daily and now she does it less and less. I also make her write her name and names of our family members. She no longer knows how. She just doodles on the paper and then look around the room. She's hallunciating so bad that I'm embarssed to take her anywhere. Last week she waved at perfect strangers as if they were long lost friends. Whenever she sees babies on TV she waves at them and gets really excited.
 
I don't know if it's Namenda doing this to her or what? I don't know how long it stays in the system so when she was off of it for 2 days maybe she still had some in her or the withdrawal from it made her worse. I dunno I dunno.
 
The only good thing that's happened is that she's doing very well physically from the adjustment I made on her Parkinsons's medication. She can get up and sit down without assistance from the car, toilet seat, sofa, etc.
 
Honestly, if I can choose I would prefer that she was an invalid but mentally alert.  At least that way she can follow directions and answer the phone when it rings and talk to people. Am I a terrible daughter?
 

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 9/13/2008 8:55 PM (GMT -7)   
Talk to her Neuro.............
SnowyLynne


Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 9/13/2008 10:02 PM (GMT -7)   

This is nothing new. I've told her doctor before. She thinks going off Namenda would make my mom worse. As for the eccentric behavior, her doctor thinks as long as she's not harming herself then it's A-OK. This is why I'm so frustrated. I work full-time and do not have the time nor the resources to switch her to another doctor who may be more capable but is far away and would cost me an arm and a leg for their services. Nothing is ever easy.

Unfortunately my mom can't tell me how she's feeling so I have to use my common sense to deal with her condition.

 


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 9/14/2008 9:07 AM (GMT -7)   
The disease is progressing & nothing will stop it.For outlandish behavior medications can help.........
SnowyLynne


Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 9/14/2008 2:13 PM (GMT -7)   

Such as? Seroquel was one medication she was on for a short time for her hallucinations. They gave her nightmares where she was screaming in her sleep. I literally would jump out of my bed in my room and run to hers before the neighbor would call the cops.

My friend asked me one time if maybe my mom has mental problems and not Dementia. Who knows?

I left her alone for about an hour this morning while I did some errands. When I got home she had taken off her bedsheet and pillow cases. She had used both bathrooms in the house and neither one were flushed or had toilet paper in there after she was done. A magazine of mine had just been received yesterday in the mail and she ripped about 15 pages of it out and left them spread out on the table. Is this Dementia or just someone going nuts?

Her odd behavior got worse after her Stalevo was increased and Mirapex was decreased so I'm giving her 50mg less of Stalevo every other day to see if it makes a difference. I know decreasing it by everyday would make her shake so let's see if this adjustment will improve her mental state. I'm sure her doctor would think it's fine.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:27 PM (GMT -7)
There are a total of 2,732,770 posts in 301,054 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
327 Guest(s), 12 Registered Member(s) are currently online.  Details
scifigal2k, Wdan, Bololidat, Serenity Now, Scaredy Cat, Todd1963, lymedriven, Poppie, sam12, Red_34, HeyNoodles, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer